Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 100, NWS Brownsville, TX

December 5, 2012Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Dec 5, 2012, 12:55 AM CST for Cameron County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 5, 2012, 12:55 AM CST (06:55 UTC)
Expired
Dec 5, 2012, 1:36 AM CST
In force
41 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 29 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 5, 12:57 AM CSTHAIL 1.25La Feria, TXQUARTER TO HALF DOLLAR SIZED HAIL IN LA FERIA NEAR 506. HAIL LASTED A FEW MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 6.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2012-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2273 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2012-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2273 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS54 KBRO 050655
SVRBRO
TXC061-050800-
/O.NEW.KBRO.SV.W.0100.121205T0655Z-121205T0800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1255 AM CST WED DEC 5 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 200 AM CST

* AT 1255 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER HARLINGEN...MOVING SOUTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARLINGEN.
  LANTANA.
  SAN BENITO.
  LAS RUSIAS.
  CARRICITOS.
  LA PALOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2595 9759 2595 9760 2601 9765 2602 9768
      2602 9770 2602 9774 2603 9779 2619 9787
      2620 9786 2631 9760 2601 9741 2593 9758
TIME...MOT...LOC 0655Z 335DEG 17KT 2617 9768

$$

TOMASELLI
3 follow-up statements
386 
WWUS54 KBRO 050708
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
108 AM CST WED DEC 5 2012

TXC061-050800-
/O.CON.KBRO.SV.W.0100.000000T0000Z-121205T0800Z/
CAMERON-
108 AM CST WED DEC 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR WESTERN CAMERON COUNTY...

AT 104 AM CST...THE PUBLIC REPORTED QUARTER TO HALF DOLLAR SIZE HAIL 
FELL IN LA FERIA NEAR FM 506 AT 1257 AM CST. THE HAIL LASTED FOR A FEW 
MINUTES. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW OVER SAN BENITO...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN BENITO.
  EL CAMINO ANGOSTO.
  LAGO.
  RUSSELLTOWN.
  RANCHITO.
  VILLA CAVAZOS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
THIS IS A DANGEROUS STORM.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2595 9759 2595 9760 2601 9765 2602 9768
      2602 9774 2603 9779 2618 9787 2626 9757
      2601 9741 2593 9758
TIME...MOT...LOC 0706Z 335DEG 17KT 2612 9766

$$

TOMASELLI
252 
WWUS54 KBRO 050724
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
124 AM CST WED DEC 5 2012

TXC061-050800-
/O.CON.KBRO.SV.W.0100.000000T0000Z-121205T0800Z/
CAMERON-
124 AM CST WED DEC 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR CENTRAL CAMERON COUNTY...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RANCHITO.
  VILLA CAVAZOS.
  OLMITO.
  SAN PEDRO.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  QUARTER SIZE HAIL.
  60 MPH WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
THIS IS A DANGEROUS STORM.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2595 9759 2595 9760 2601 9765 2602 9768
      2602 9774 2603 9779 2610 9783 2617 9752
      2601 9741 2593 9758
TIME...MOT...LOC 0724Z 335DEG 17KT 2604 9762

$$

TOMASELLI
481 
WWUS54 KBRO 050736
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
136 AM CST WED DEC 5 2012

TXC061-050746-
/O.CAN.KBRO.SV.W.0100.000000T0000Z-121205T0800Z/
CAMERON-
136 AM CST WED DEC 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAMERON COUNTY IS
CANCELLED...

AT 136 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.


LAT...LON 2595 9759 2595 9760 2601 9765 2602 9768
      2602 9774 2603 9779 2610 9783 2617 9752
      2601 9741 2593 9758
TIME...MOT...LOC 0736Z 335DEG 17KT 2599 9759

$$

TOMASELLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 11:46 PM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Dec 4, 11:46 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1146 PM CST TUE DEC 4 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...STRONG CONVECTION PUSHING SOUTH INTO WILLACY COUNTY
THIS HOUR...EXPECT IT TO CONTINUE AT ABOUT THE CURRENT
VELOCITY...OR SLIGHTLY SLOWER AS IT TRACKS SOUTHEAST. COULD BE
INTO THE LOWER VALLEY BY AROUND 100 AM...TRACKING THROUGH BY ABOUT
330 TO 400 AM. STRONG WINDS AND HAIL MAY REMAIN POSSIBLE AS IT
MOVES SOUTH...ALTHOUGH SOME WEAKENING IS POSSIBLE. IFR VISBY IN
THE CORE OF THE STORM WITH BRIEF MVFR CIGS RIGHT ALONG THE FRONT.
DO EXPECT A QUICK RECOVERY THOUGH TO VFR THROUGH THE NIGHT AND THE
PROSPECTS OF SIGNIFICANT FOG ARE LOWERING AS THE FRONT PUSHES
A COUPLE OF HOURS AHEAD OF SCHEDULE. WIND SHIFT TO THE NORTH
AROUND DAYBREAK...BECOMING GUSTY BY MID MORNING AT 15 TO 20
KNOTS...DIMINISHING AROUND SUNSET. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 1114 PM CST TUE DEC 4 2012/

DISCUSSION...UPPER AIR AND SPC MESOANALYSIS COUPLED WITH LOCAL
LAPS DATA SHOWS ABOUT 40 TO 50 KNOTS OF 0-6KM SHEAR BEHIND A
DEVELOPING LINE OF STRONG TO SEVERE THUNDERSTORMS OVER SOUTHERN
KENEDY COUNTY STRETCHING TO OUR EASTERN COASTAL WATERS. STRONG
LARGE SCALE ASCENT PROVIDED BY THE LEFT EXIT REGION OF A DIVING IS
CONTINUING TO PROVIDE GOOD SFC CONVERGENCE FOR THUNDERSTORM
INITIATION AMID ABOUT 1200 TO 1500 J/KG OF SURFACE BASED CAPE OVER
LAND AND ABOUT 2200 J/KG OVER THE WARMER AND MORE MOIST GULF
WATERS WHERE THE CONVECTION APPEARS THE STRONGEST OVERALL WITH
NUMEROUS 50DBZ RETURNS OVER 35KFT ON KBRO AND CRP RADARS...WITH
THE STRONGEST STORM OVER LAND NEAR RUDOLPH.

EXPECT THE NEAR SFC BOUNDARY LAYER TO COOL OVERLAND SLOWLY AND
POSSIBLY LIMIT UPDRAFT POTENTIAL...BUT WITH AVAILABLE SHEAR STILL
BELIEVE IT POSSIBLE TO SEE SOME STRONG TO BORDERLINE SEVERE STORMS
WITH LARGE HAIL THE MAIN THREAT...AS STORMS POSSIBLY BECOME
SLIGHTLY ELEVATED...STILL CAN NOT RULE OUT AN ISOLATED
GUSTY/DAMAGING WIND THREAT WITH STRONGER STORMS. STORMS ARE MOVING
QUICKLY ENOUGH TO PREVENT SIGNIFICANT FLOODING CONCERN. EXPECT
FRONTAL BOUNDARY TO CONTINUE TO PUSH SOUTHWARD AND APPROACH THE
LOWER VALLEY BETWEEN 3 AND 6 AM THIS MORNING...WITH MOST
CONVECTION STUCK RIGHT TO THE BOUNDARY DUE TO A NEUTRALLY TO
NEGATIVELY BUOYANT LOWEST FEW THOUSAND FEET OF THE COLUMN.

BUMPED UP RAIN CHANCES FROM MIDNIGHT TO 6 AM FROM ABOUT WESLACO
EAST TO RAYMONDVILLE AND PORT MANSFIELD AND ESPECIALLY OVER THE
COASTAL WATERS WHERE PRECIP APPEARS TO BE A NO BRAINER THROUGH 6
AM. STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT ARE NOT A SURE
THING...OVER LAND ALONG THE FRONT...AND ARE A NEAR CERTAINTY OVER
THE GULF WATERS WHERE SPECIAL MARINE WARNINGS HAVE ALREADY BEEN
ISSUED. /68-JGG/

PREV DISCUSSION... /ISSUED 647 PM CST TUE DEC 4 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...THE AFTERNOON SEA BREEZE HAS PUSHED INLAND AND IS NOW
MEETING UP WITH THE COLD FRONT PUSHING SOUTHEAST TOWARDS DEEP
SOUTH TX. SO FAR THIS BOUNDARY COLLISION HAS FAILED TO PRODUCE ANY
SIGNIFICANT CONV OVER THE BRO CWA WITH ALL OF THE STRONGER CONV
CONFINED TO THE MIDDLE AND UPPER TX COASTLINES. RIGHT NOW WITH THE
LOSS OF THE AFTERNOON HEATING AND THE LOWERING OF THE LOW LEVEL
TEMPS THE ATMS IS STARTING TO STABILIZE SOMEWHAT AS THE EVENING
PROGRESSES. DESPITE THE MORE STABLE ATMS THE LAST SWOMCD FROM SPC
INDICATED THAT A MID LEVEL SPEED MAX IS APPROACHING THE REGION
FROM THE WEST. THIS FEATURE IN ADDITION TO THE APPROACHING SURFACE
BOUNDARY WILL MAINTAIN ENOUGH UVV FOR GENERAL CONV. HOWEVER
BELIEVE THAT THE POTENTIAL FOR SVR CONV MAY BE FADING A BIT. SOME
HIGHER CAPE VALUES LINGER JUST ALONG THE COASTLINE AND FURTHER
OFFSHORE SO THE BEST POTENTIAL FOR STG/SVR CONV WILL PERSIST HERE
FOR THE NEXT SEVERAL HOURS. WILL HOLD OFF ON INCLUDING A MENTION
OF CONV FOR THE LOWER RGV AIRPORTS AS WOULD LIKE TO SEE BETTER
DEVELOPMENT ON THE SOUTH END OF THE FRONT.

BIG DIFFERENCES SHOW UP BETWEEN THE GFS AND NAM CEILINGS AND
VSBYS. THE GFS IS GOING WITH A DRY FROPA WITH NO SERIOUS CEILINGS
OR REDUCTIONS TO VSBYS WHILE THE NAM TAKES THE CEILINGS AND VSBYS
DOWN TO LIFR LEVELS. FOR NOW WILL GO CLOSER TO THE GFS/GFS LAMP
TRENDS WHICH SEEM TO BE MATCHING UP BETTER WITH THE REAL TIME
CONDITIONS. BELIEVE THAT SOME FOG MAY FORM AS THE SURFACE WINDS
SLACKEN AHEAD OF THE FRONT...BUT NOT TO THE DEGREE INDICATED BY
THE NAM GUIDANCE. THIS MAY RESULT IN SOME MVFR/BRIEF IFR
CONDITIONS AHEAD OF FRONT. OTHERWISE EXPECT VFR CONDITIONS IN THE
WAKE OF THE FROPA LATER TONIGHT THROUGH TOMORROW EVENING.

PREV DISCUSSION... /ISSUED 235 PM CST TUE DEC 4 2012/

SHORT TERM /NOW THROUGH WEDNESDAY NIGHT/...CURRENT SURFACE
OBSERVATIONS AND SATELLITE IMAGES DEPICTS THE WEAK SURFACE COLD
FRONT FROM EAGLE PASS TO BASTROP TEXAS. THE FRONT IS EXPECTED TO
CONTINUE TO MOVE SOUTHEASTWARD THROUGH TONIGHT. CURRENT WSR-88D
SHOWS CONVECTION DEVELOPING OVER THE LOWER TEXAS COASTAL WATERS
EARLY IS AFTERNOON. VISIBLE SATELLITE IMAGES SHOWS AN INCREASING CU
FIELD ACROSS DEEP SOUTH TEXAS EARLY THIS AFTERNOON. SURFACE
TEMPERATURES ARE IN THE LOW TO MID 80S WITH DEWPOINTS IN THE MIDDLE
60S ACROSS THE AREA ALONG WITH AN UNSTABLE AIRMASS OVER THE
NORTHEASTERN PORTION OF THE CWA. AN UPPER JET IS MOVING ACROSS SOUTH
TEXAS THIS AFTERNOON. THERE IS AN ISOLATED RISK OF A SEVERE STORMS
THIS AFTERNOON AS THIS UPPER FEATURE MOVES ACROSS THE DESTABILIZING
AIRMASS. THE GREATEST RISK AREA FOR SEEING ISOLATED SEVERE STORMS
WILL BE IN AREAS NORTH AND EAST OF A LINE FROM FALFURRIAS...TO
RAYMONDVILLE...TO PORT MANSFIELD. THE PRIMARY IMPACTS WOULD BE WIND
GUSTS OF 60 TO 70 MPH...AND QUARTER SIZE HAIL. BRIEF PERIODS OF
HEAVY RAIN WILL ALSO BE POSSIBLE. OTHERWISE...SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG THE FRONT. THE FRONTAL
BOUNDARY IS EXPECTED TO REACH THE UPPER VALLEY AROUND 10 PM TONIGHT
AND THE LOWER VALLY AROUND MIDNIGHT. WINDS WILL SHIFT TO NORTH TO
NORTHWEST BEHIND THE FRONT.

A SECONDARY SURGE OF THE BOUNDARY THROUGH THE AREA IS EXPECTED ON
WEDNESDAY AS SURFACE RIDGING TAKES BUILDS BEHIND THE FRONT. HIGH
TEMPERATURES ON WEDNESDAY WILL BE ABOUT 8 TO 10 DEGREES COOLER
THAN TODAY WITH HIGHS IN THE LOW TO MID 70S AREA WIDE. LOWS
TONIGHT WILL BE IN THE UPPER 50S OVER THE NORTH AND LOWER 60S IN
THE VALLEY. OVERNIGHT LOWS WEDNESDAY NIGHT WILL BE IN THE MID TO
UPPER 50S WITH LOWER 60S NEAR THE COAST.

LONG TERM/THURSDAY THROUGH TUESDAY/...A RATHER ZONAL FLOW ALOFT
WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK WITH A SHORTWAVE
EMBEDDED WITHIN THE FLOW MOVING EASTWARD. THIS DISTURBANCE WILL
REMAIN FURTHER NORTH OF THE CWA AND WILL NOT BE AN IMPACT TO THE
RGV. HIGH TEMPERATURES WILL GRADUALLY WARM INTO THE UPPER 70S FOR
THURSDAY WITH SE WINDS RETURNING QUICKLY. CONDITIONS WILL BE DRY
THROUGH THE END OF THE WEEK. SE FLOW BEGINS TO INCREASE INTO
FRIDAY AS ANOTHER STRONG DEEPER TROUGH DEVELOPS OVER THE PACIFIC
NORTHWEST AND AN ASSOCIATED LEE SIDE TROUGH STRENGTHENS. BREEZE TO
WINDY CONDITIONS WILL BE EXPECTED FOR FRIDAY INTO SATURDAY AS THE
GRADIENT IN THE LOWER VALLEY STRENGTHENS ESPECIALLY ALONG THE
COASTAL COUNTIES. HIGH TEMPERATURES INTO THE WEEKEND WILL BE A FEW
DEGREES ABOVE NORMAL.

THE STRONGER SYSTEM ACCORDING TO THE GFS AS WELL AS THE ECMWF ARE
HINTING THE UPPER LEVEL LOW WILL DIG SOUTHWARD INTO THE DESERT SW
AND NORTHERN MEXICO. EITHER SOLUTION PLANS OUT...A STRONG COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL MAKE ITS WAY SOUTH INTO THE VALLEY.
BOTH MODELS HAVE A LITTLE BIT OF DISAGREEMENT ON THE TIMING OF THIS
FRONT BUT IT WILL LIKELY BE ARRIVING INTO THE LOWER VALLEY BY 06Z TO
12Z TUESDAY. EXPECT SHOWER ACTIVITY TO ENHANCE AHEAD OF THE FRONT
ACROSS THE CWA WITH BREEZE TO WINDY CONDITIONS RIGHT BEHIND THIS
SYSTEM. GFS IS A LITTLE MORE AGGRESSIVE WITH POPS WHILE THE ECMWF IS
KEEPING MOST OF THE ACTIVITY OVER THE GULF WATERS. AT THIS TIME LEFT
20 PERCENT POPS AS IT IS STILL AT THE END OF THE LONG TERM PERIOD.
TEMPERATURES EARLY IN THE WEEK WILL BE UNIFORMLY ABOVE NORMAL ACROSS
THE CWA REACHING THE MID TO LOWER 80S WITH LOW TEMPERATURES IN THE
MID 60S. AFTER THIS FRONT MOVES THROUGH TUESDAY...HIGH TEMPERATURES
WILL STILL REACH THE MID TO LOW 70S FURTHER SOUTH INTO THE LOWER
VALLEY.

MARINE...NOW THROUGH WEDNESDAY NIGHT...BUOY 020 REPORTED EAST
SOUTHEAST WINDS AROUND 8 KNOTS WITH SEAS OF 4 FEET EARLY THIS
AFTERNOON. LIGHT EAST TO SOUTHEAST WINDS WILL CONTINUE THIS
AFTERNOON WITH WINDS BECOMING EAST THIS EVENING AS THE WEAK COLD
FRONT APPROACHES THE LOWER TEXAS COAST. THE FRONTAL BOUNDARY WILL
PUSH THROUGH LATER TONIGHT INTO WEDNESDAY MORNING...WITH ISOLATED
TO SCATTERED SHOWERS AND STORMS. MODERATE NORTH TO NORTHEAST WINDS
WILL DEVELOP WEDNESDAY AFTERNOON. EXERCISE CAUTION CONDITIONS
POSSIBLE ON ALL WATERS WEDNESDAY AFTERNOON...BUT CURRENTLY
ADVISORY LEVEL WINDS DO NOT APPEAR LIKELY...WITH SEAS REMAINING
MODERATE.

SATURDAY NIGHT THROUGH FRIDAY...SOUTHEAST WINDS WILL GRADUALLY
INCREASE INTO FRIDAY AS GRADIENT STRENGTHENS OVER THE LOWER
VALLEY. THIS IS DUE TO A STRONGER UPPER LEVEL SYSTEM ENTERING THE
PACIFIC NORTHWEST. THIS SYSTEM WILL DIG SOUTHWARD INTO THE DESERT
SOUTHWEST AND BRING A FRONT ACROSS VALLEY BY TUESDAY. STRONGER
NORTH TO NORTHWEST FLOW WILL INCREASE BEHIND THIS FRONT ACROSS THE
VALLEY AND WILL BUILD SEAS. EXPECT CLOSE TO SCA INTO THE WEEKEND
WITH THE SE FLOW ACROSS THE GULF WATERS LATE FRIDAY INTO SATURDAY
AND POSSIBLY CONTINUING INTO SUNDAY. ON TUESDAY AS THE FRONT MOVES
THROUGH THE GULF...EXPECT A NORTHERLY PUSH WITH THE FRONT WITH
SEAS BETWEEN 3 TO 5 FEET AND POSSIBLY INCREASE TO 6 FEET.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/66
Hazardous weather outlook, Dec 4, 1:54 PM CST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
154 PM CST TUE DEC 4 2012

TXZ248>257-051215-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
154 PM CST TUE DEC 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM IMPACT...
THERE IS AN ELEVATED RISK FOR ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON ALONG AND EAST OF A FALFURRIAS TO WESLACO LINE. THE
GREATER RISK FOR SEEING ISOLATED SEVERE STORMS WILL BE IN AREAS
NORTH AND EAST OF A LINE FROM FALFURRIAS...TO RAYMONDVILLE...TO
PORT MANSFIELD.

THE MAIN SEVERE WEATHER IMPACTS WILL BE...
WIND GUSTS OF 60 TO 70 MPH...WHICH MAY RESULT IN DAMAGE TO TREES
AND POORLY ATTACHED ROOFS...AND QUARTER SIZE HAIL. BRIEF PERIODS
OF HEAVY RAIN WILL ALSO BE POSSIBLE...WHICH MAY RESULT IN
LOCALIZED PONDING OF WATER IN LOW LYING OR POOR DRAINAGE AREAS.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

COASTAL IMPACT...
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COASTAL IMPACT...
AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. YOU
ARE...HOWEVER...URGED TO MONITOR WEATHER CONDITIONS AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

GMZ130-132-135-150-155-170-175-051215-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
154 PM CST TUE DEC 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM IMPACT...
THERE IS AN ELEVATED RISK FOR ISOLATED SEVERE THUNDERSTORMS THIS
AFTERNOON OVER THE LAGUNA MADRE AND GULF OF MEXICO WATERS...OUT TO
20 NAUTICAL MILES...FROM BAFFIN BAY SOUTH TO THE RIO GRANDE. THE
GREATER RISK FOR SEEING ISOLATED SEVERE STORMS WILL BE OVER THE
LAGUNA MADRE AND NEARSHORE WATERS NORTH OF PORT MANSFIELD.

THE MAIN SEVERE WEATHER IMPACTS WILL BE...
WIND GUSTS OF 50 TO 60 KNOTS...AND QUARTER SIZE HAIL. BRIEF
PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO WATER LIGHTNING
FLASHES ARE ALSO.

REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. YOU
ARE...HOWEVER...URGED TO MONITOR WEATHER CONDITIONS AND REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE.

BUTTS

In the hours before

Special weather statement, Dec 4, 10:46 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1046 PM CST TUE DEC 4 2012

TXZ251-254-256-050545-
INLAND WILLACY-COASTAL WILLACY-KENEDY-
1046 PM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR KENEDY AND WILLACY COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 20 MPH...WILL AFFECT
RURAL CENTRAL KENEDY COUNTY AND RURAL SOUTHERN KENEDY COUNTY...UNTIL
1145 PM CST. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH
DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. NICKEL SIZE HAIL IS
EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR...MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI
Special weather statement, Dec 4, 11:31 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1131 PM CST TUE DEC 4 2012

TXZ251-253>255-050630-
HIDALGO-INLAND CAMERON-INLAND WILLACY-KENEDY-
1131 PM CST TUE DEC 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR HIDALGO...WILLACY...AND CAMERON
COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTH AT 20 MPH...WILL AFFECT LASARA
AND RAYMONDVILLE...UNTIL 1230 AM CST. GUSTY WINDS UP TO 50 MPH MAY
CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND
WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF
CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS.
NICKEL SIZE HAIL IS EXPECTED. TORRENTIAL RAINS WILL CAUSE PONDING OF
WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION!

TOMASELLI
Local storm report, Dec 5, 12:04 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1204 AM CST WED DEC 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     RAYMONDVILLE            26.48N  97.78W
12/04/2012  E60 MPH          WILLACY            TX   LAW ENFORCEMENT

            RAYMONDVILLE PD ESTIMATES 60MPH WIND WHEN STORM CAME
            THROUGH.

&&

EVENT NUMBER BRO1200159

JGG
Local storm report, Dec 5, 12:20 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1220 AM CST WED DEC 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 PM     TSTM WND DMG     5 W RAYMONDVILLE        26.48N  97.86W
12/04/2012                   WILLACY            TX   PUBLIC

            BARN DESTROYED A FEW MILES WEST OF RAYMONDVILLE
            CRUSHING A CAR. WINDS ESTIMATED AT 70 TO 80 MPH. HAIL
            WAS HEARD BUT SIZE UNKNOWN.

&&

EVENT NUMBER BRO1200160

JGG
Special weather statement, Dec 5, 12:31 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1231 AM CST WED DEC 5 2012

TXZ253>257-050715-
HIDALGO-INLAND CAMERON-INLAND WILLACY-COASTAL WILLACY-COASTAL CAMERON-
1231 AM CST WED DEC 5 2012

...STRONG THUNDERSTORMS OVER PORTIONS OF CAMERON...WILLACY AND
EASTERN HIDALGO COUNTY...

AT 1229 AM...RADAR INDICATED STRONG THUNDERSTORMS FROM NEAR
OLIVARES...ABOUT 5 MILES NORTH OF MERCEDES....TO NEAR NORTHERN
HARLINGEN....TO NEAR SANTA MONICA...MOVING SOUTHEAST AT 25 MPH.

GUSTY WINDS TO 45 MPH...AND HAIL TO ONE HALF INCH IN DIAMETER WILL
BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH
HARLINGEN...MERCEDES...PROGRESO...LA TINA...AND LA FERIA THROUGH 115
AM.

SEVERE WEATHER MAY DEVELOP WITH THESE STORMS...CONTINUE TO MONITOR
LOCAL MEDIA AND WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 9:17 PM CSTSpecial Marine WarningBRO3 hr
Dec 4, 10:52 PM CSTSpecial Marine WarningBRO113 min
Dec 4, 11:38 PM CSTSevere Thunderstorm WarningBROCameron, Willacy52 min
Dec 5, 12:40 AM CSTSpecial Marine WarningBRO69 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.